MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-90-P-NS-ANG
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant devices: wire: 0.014-inch jupiterfc/boston scientificm /sheath: 6fr destination/terumo.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an unspecified endovascular therapy procedure, the tip of the cxi support catheter broke and separated while torque was applied.The tip remained on the wire guide and was removed using another manufacturer's snare device.At the start of the procedure, another manufacturer's sheath was advanced contralaterally from the right common femoral artery (cfa) to the chronic totally occluded (cto ) lesion in the left superficial femoral artery (sfa).The physician used two other manufacturer's wire guides in conjunction with the complaint cxi support catheter in order to cross the cto lesion when the cxi support catheter broke and separated.Another cxi support catheter was used to complete the procedure successfully.During follow up, it was also reported the patient's vessel was moderately calcified but not tortuous.The wire guides were 0.014 inch size and the sheath was a 6french.It was not known if any resistance was felt during insertion or removal of the complaint device.Nothing was infused through the complaint device.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufactures instructions, and quality controls of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a representative device was used from pr136313 which contained the same device and failure mode.For that event, investigation concluded that it was highly likely that spinning the catheter in an occluded vessel allowed the catheter to twist then fracture.This conclusion is consistent with complaint pr 246665 due to torque being applied during the procedure.Therefore, based on the device history record, complaint search, manufacturing and qc instructions, there is no evidence to suggest that the complaint device was not manufactured within specifications.Additionally, a document based investigation evaluation was performed.A review of the device history record shows no nonconforming events which could contribute to this failure mode.However, during a review for the subassembly lot, a nonconformance for insufficient shaft material-too short, and a failed leak test were noted.Both devices were scrapped and not replaced before the order was processed.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." based on the information provided and no product returned, investigation has concluded that the failure cannot be traced to the device, but instead lies with the patient condition, and unintended use error.As the report indicated that the user lodged the tip of the device in a chronic total occlusion and applied torque during the procedure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8112065
Report Number1820334-2018-03484
Device Sequence Number19255769
Product Code KRA
UDI-Device Identifier00827002500020
UDI-Public(01)00827002500020(17)210605(10)8928543
Combination Product (Y/N)N
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2021
Device Catalogue NumberCXI-2.6-18-90-P-NS-ANG
Device Lot Number8928543
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR